Alert archive / Idaho / Tornado Warnings in 2010
Tornado Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this tornado warning at Oct 7, 2010, 4:46 PM PDT for Lewis County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2010, 4:46 PM PDT (23:46 UTC)
- Expired
- Oct 7, 2010, 5:17 PM PDT
- In force
- 31 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Lewis County, ID
The radar
The Spokane radar (KOTX), 185 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193
WFUS56 KOTX 072346
TOROTX
IDC061-080015-
/O.NEW.KOTX.TO.W.0001.101007T2346Z-101008T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
446 PM PDT THU OCT 7 2010
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO...
THIS INCLUDES THE CITY OF KAMIAH...
* UNTIL 515 PM PDT
* AT 441 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
POSSIBLE TORNADO NEAR LAWYER CANYON AND NEW HOPE ROAD BETWEEN
NEZ PERCE AND CRAIGMONT...MOVING SLOWLY NORTH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRAIGMONT AND MOHLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE...OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4616 11631 4618 11643 4631 11655 4634 11647
4635 11637 4640 11636 4643 11639 4646 11635
4641 11630 4641 11619 4628 11611 4622 11600
4619 11608 4620 11613 4616 11617
TIME...MOT...LOC 2343Z 163DEG 20KT 4624 11629
$$
PB2 follow-up statements
036
WWUS56 KOTX 080008
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
508 PM PDT THU OCT 7 2010
IDC061-080015-
/O.CON.KOTX.TO.W.0001.000000T0000Z-101008T0015Z/
LEWIS ID-
508 PM PDT THU OCT 7 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
NORTHEASTERN LEWIS COUNTY...
AT 454 PM PDT...STRONG THUNDERSTORMS FROM CRAIGMONT TO NEZ PERCE AND
KAMIAH WERE DRIFTING NORTH AT 20 MPH. A NUMBER OF REPORTS HAVE BEEN
RECEIVED OF BRIEF SMALL TORNADOES...THOUGH ALL HAVE DISSIPATED AS OF 5 PM.
THE TORNADO THREAT STILL REMAINS UNTIL 515 PM...AS SMALL TRANSIENT
TORNADOES ARE POSSIBLE AS THESE STORMS SLOWLY DISSIPATE. SMALL HAIL AND
WIND GUSTS TO 35 MPH WILL BE LIKELY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOHLER.
LAT...LON 4616 11631 4618 11643 4631 11655 4634 11647
4635 11637 4640 11636 4643 11639 4646 11635
4641 11630 4641 11619 4628 11611 4622 11600
4619 11608 4620 11613 4616 11617
TIME...MOT...LOC 2359Z 178DEG 16KT 4628 11619
$$
PB350
WWUS56 KOTX 080017
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
517 PM PDT THU OCT 7 2010
IDC061-080024-
/O.CAN.KOTX.TO.W.0001.000000T0000Z-101008T0015Z/
LEWIS ID-
517 PM PDT THU OCT 7 2010
...THE TORNADO WARNING FOR NORTHEASTERN LEWIS COUNTY IS CANCELLED...
THE TORNADO THREAT HAS ENDED. LAW ENFORCEMENT HAS REPORTED NO NEW
TORNADOES OR FUNNEL CLOUDS. SMALL HAIL AND WIND GUSTS AROUND 30 MPH
WILL BE POSSIBLE FROM CRAIGMONT TO NEZ PERCE AND KAMIAH THROUGH 6
PM.
LAT...LON 4616 11631 4618 11643 4631 11655 4634 11647
4635 11637 4640 11636 4643 11639 4646 11635
4641 11630 4641 11619 4628 11611 4622 11600
4619 11608 4620 11613 4616 11617
TIME...MOT...LOC 0014Z 178DEG 16KT 4635 11619
$$
PBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this tornado warning went out at Oct 7, 2:36 PM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 7, 2:36 PM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 236 PM PDT THU OCT 7 2010 .SYNOPSIS... STEADY BUT DECREASING RAIN RATES WILL BE AN ISSUE INTO EARLY EVENING ACROSS FAR EASTERN WASHINGTON AND THE ID PANHANDLE. OTHERWISE...LINGERING SHOWERS WILL PERSIST OVER THE IDAHO PANHANDLE THROUGH TONIGHT... WITH ESSENTIALLY DRY BUT CLOUDY CONDITIONS ELSEWHERE. THE WEATHER PATTERN IS SETTING UP TO BE VERY WET AND ACTIVE BEGINNING FRIDAY NIGHT AND LASTING THROUGH EARLY MONDAY AS A MOIST SOUTHWEST FLOW SET UP OVER THE PACIFIC NORTHWEST. THEN HIGH PRESSURE WILL BUILD BACK INTO THE REGION NEXT WEEK FOR A DRYING TREND. && .DISCUSSION... TONIGHT THROUGH SATURDAY...BAROCLINIC BAND SPIRALING OUTWARD ALONG THE PERIPHERY OF A CLOSED LOW EMBEDDED UNDER THE LARGE LONGWAVE RIDGE INFLUENCING THE WESTERN US WILL SLOWLY DRIFT TO THE NORTH AND EAST INTO EASTERN WASHINGTON AND NORTHERN IDAHO BEFORE EXITING FRIDAY NIGHT. THEREFORE THE FORECAST HAS BEEN STRUCTURED TO SHOW HIGH POPS AND PRECIPITATION AMOUNTS THAT SPREAD UP FROM THE SOUTH AND EXIT TO THE NORTH AND EAST AS SHORTWAVE DISTURBANCES GROW AND EBB IN THE DESCRIBED BAROCLINIC BANDS. BRIEF INTERVAL OF SHORTWAVE RIDGING SHORTLY AFTER RECEIVING SIGNIFICANT MOISTURE COULD ALLOW THE RETURN OF FOG AND/OR STRATUS FRIDAY NIGHT INTO SATURDAY MORNING BEFORE A WET FRONT WITH A WELL ESTABLISHED SUBTROPICAL MOISTURE TAP MAKES A PASS THROUGH EASTERN WASHINGTON AND NORTHERN IDAHO SATURDAY. FORECAST TEMPERATURES SHOW A COOLING TREND BASED ON EITHER THE LOSS OF RIDGING OR INEFFICIENT MIXING AT THE SURFACE WHEN RIDING TAKES PLACE IN ADDITION TO COOLING BROUGHT ABOUT BY PRECIPITATION OCCURRENCE. /PELATTI SAT NT THROUGH MON...RAINFALL AMNTS WILL BE THE MAIN ISSUE WELL INTO SUNDAY AS THE INBOUND WARMFNT SAT NT PRODUCES WIDESPREAD STRATIFORM RAINS...FOLLOWED BY COLD FROPA SUNDAY. ALL GUIDANCE SHOWS SIMILAR TIMING WITH THE FRONTAL PASSAGE SUNDAY AFTERNOON...WITH THE POST FRONTAL DRY SLOT AND SURGE OF 850 MB WINDS AROUND 35KTS PRODUCING GUSTY WEST WINDS UNDER CLEARING SKIES AND CAA LATE SUNDAY. A WIND ADVSY IS NOT EXPECTED ATTM. FOR PCPN AMNTS...NATIONAL AND LOCAL GUIDANCE IS STILL PRODUCING RAIN AMNTS OF 1 TO 3 INCHES NEAR THE CREST OF THE CASCADES SAT THROUGH SUN NT...RAPIDLY TAPERING TO ONE TO TWO TENTHS IN THE PARTIALLY- SHADOWED COLUMBIA BASIN. THE OTHER REGION BESIDES THE CASCADES THAT WILL SEE THE MOST RAIN WILL BE NE WA AND THE N ID PANHANDLE MTNS WHERE 1 TO 1.5 INCHES IS EXPECTED AT THE HIGHEST PEAKS. SNOW LEVELS WILL ONLY FALL TO AROUND 5K FT SUNDAY NT AND MON...WELL AFTER THE HEAVIEST PCPN THREAT WITH THE COLD FRONT IS OVER. HYDRO CONCERNS: FOR THE CASCADES...RISES IN STREAMS IS A CERTAINTY...ESPECIALLY CLOSER THE CREST WHERE THE STEHEKIN RIVER WILL BE CLOSE TO FLOOD STAGE BY SUNDAY EVENING. MUDSLIDES WILL BE POSSIBLE ON STEEP AND SPARSELY VEGETATED SLOPES IN THE CASCADES. FLOOD WATCHES OR ADVISORIES MAY BE ISSUES AS EARLY AS FRIDAY. BZ MONDAY NIGHT THROUGH WEDNESDAY NIGHT...NICE WEATHER SHOULD RETURN TO THE REGION AFTER A WET WEEKEND. MODELS ARE IN GENERAL AGREEMENT THAT ANOTHER BROAD HIGH PRESSURE RIDGE WILL BUILD IN OVER THE WESTERN US AFTER THIS WEEKEND'S WEATHER SYSTEM MOVES OUT. EXPECT A WARMING/DRYING TREND THROUGH THE EARLY PART OF THE WEEK WITH HIGHS TOPPING OUT AT AROUND 5 DEGREES ABOVE AVERAGE FOR MOST AREAS BY WEDNESDAY. SFC WINDS WILL BE WEAK AND CLOUD COVER WILL BE MINIMAL UNDER THE RIDGE...SO PATCHY FOG WILL BE AN ISSUE ACROSS THE NORTHEAST AND PANHANDLE VLYS. BY THURSDAY...WE START TO SEE THE RIDGE TRANSLATE EASTWARD CENTERING ITSELF OVER THE ROCKIES. A STRONG JET STREAK OF 160+ KTS INTO SOUTHERN BC WILL DIG AND AMPLIFY THE NEXT APPROACHING TROUGH. THE ECMWF MODEL HAS COME MUCH MORE IN LINE WITH THE GFS...SHOWING A COLD FRONT MOVING THROUGH DURING THE AFTERNOON HOURS. THIS FRONT LOOKS TO BE FAIRLY DRY WITH BOTH MODELS ONLY SHOWING A VERY NARROW BAND OF MOISTURE MOVING THROUGH. ALTHOUGH THIS FRONT DOESN'T LOOK PARTICULARLY WET...IT COULD BE A BIT BREEZY WITH GUSTS 20+ MPH POSSIBLE. /SVH && .AVIATION... A BROAD LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL CHANNEL DEEP MOISTURE UP INTO THE IDAHO PANHANDLE AND EXTREME EASTERN WASHINGTON TODAY BRINGING A THREAT OF SHOWERS AND ISOLATED THUNDERSTORMS EAST OF A LINE FROM KCQV TO KALW. THE BEST CHANCE FOR A THUNDERSTORM WILL BE AT KLWS AND KPUW...WITH OCCASIONAL SHOWERS AT KGEG...KSFF AND KCOE. THE MOUNTAINS OF THE IDAHO PANHANDLE WILL BEAR THE BRUNT OF SHOWER ACTIVITY WITH ISOLATED THUNDERSTORMS TODAY THROUGH TONIGHT WITH LOCAL TERRAIN OBSCURATIONS POSSIBLE. ALL TAF SITES WILL BE VFR OUTSIDE OF THUNDERSTORM CORES. WEST OF THIS LINE VFR CONDITIONS EXPECTED THROUGH 12Z FRIDAY...BUT WITH OCCASIONAL MID LEVEL AND HIGH LEVEL CLOUD DECKS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 63 48 60 51 61 / 80 10 20 60 70 90 COEUR D'ALENE 50 63 45 57 50 60 / 80 10 10 60 60 100 PULLMAN 47 63 49 62 53 61 / 80 20 10 40 50 90 LEWISTON 53 73 53 68 55 68 / 60 20 10 20 10 70 COLVILLE 45 65 46 61 52 65 / 10 10 20 80 90 100 SANDPOINT 46 62 43 54 49 56 / 70 20 10 60 60 100 KELLOGG 49 61 43 55 49 56 / 80 60 10 50 50 90 MOSES LAKE 46 70 51 67 55 67 / 60 10 30 60 50 60 WENATCHEE 49 68 51 67 54 64 / 10 10 50 60 60 60 OMAK 45 69 48 67 52 66 / 0 10 50 70 80 70 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Oct 7, 3:55 PM PDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 355 PM PDT THU OCT 7 2010 IDZ001>004-026-027-WAZ031>038-041-043-044-082300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 355 PM PDT THU OCT 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ042-082300- EAST SLOPES NORTHERN CASCADES- 355 PM PDT THU OCT 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PAIR OF VERY MOIST PACIFIC STORM SYSTEMS WITH HIGH SNOW LEVELS HAVE THE POTENTIAL TO BRING 2 TO 4 INCHES OF RAINFALL TO THE HIGH CASCADES ON SATURDAY AND SUNDAY. IF THIS OCCURS... LOCAL RIVERS AND STREAMS WILL EXPERIENCE SHARP RISES LATER THIS WEEKEND. THERE IS A POSSIBILITY OF MUDSLIDES ON STEEP AND SPARSELY VEGETATED SLOPES NEAR THE CASCADE CREST. THE LATEST FORECAST FOR THE STEHEKIN RIVER HAS IT CRESTING ABOUT ONE FOOT BELOW FLOOD STAGE LATE SUNDAY.
Nearby
Tornado Warnings in Idaho, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.